Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment
Jun 12, 2009

My baby who is 8months old is on treatment, he uses kaletra, abacavir(Ziagen) and laminuvide. He has been suffering from contact dermititas, but since being on the treatment he suffers from a terrible itch around the head eyes and nose. Could he be reacting towards the medication?

Response from Dr. McGowan

I am not a pediatrician, so it would be very important to discuss this with your baby's doctor.

It is possible to get allergic reactions to any new medication. Also seborrheic dermatitis (called "cradle cap")could cause these symptoms, which is not uncommon in babies with HIV. The condition is not dangerous, just uncomfortable.

Sometimes abacavir can cause a very severe reaction called "hypersensitivity". The symptoms generally get worse with each dose given and can cause illness such as fever, rashes, body aches, (just like the flu). Your baby's problem does not sound like this, but you can check with your doctor to see if a screening test was done called "HLAB5701". If that test was negative it would make the chances of having this bad reaction very, very unlikely.

Hope your baby responds well to the treatment.

Joe



Previous
Re: Once AIDS, Always AIDS
Next
Is this okay

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement